Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 52, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 31, 2004, 4:17 AM CDT for Tishomingo County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2004, 4:17 AM CDT (09:17 UTC)
- Expired
- Jul 31, 2004, 5:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 310918 FFWMEM MSC141-311015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 417 AM CDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 515 AM CDT * AT 417 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHERN PORTIONS OF TISHOMINGO COUNTY. RADAR ESTIMATES 3 INCHES OF RAIN HAS FALLEN OVER THIS AREA. AN ADDITIONAL INCH OF RAIN IS POSSIBLE OVER THE NEXT HOUR. * CITIES AFFECTED THROUGH 515 AM CDT INCLUDE... IUKA .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3491 8813 3475 8811 3478 8831 3500 8836 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:05 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 31, 3:05 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT SAT JUL 31 2004 .DISCUSSION... RADAR AND SAT PICS INDICATE THAT STORMS ARE CONTINUING TO DEVELOP OVER ALCORN...MCNAIRY...AND HARDIN COUNTY. LARGE SECTIONS OF THESE COUNTIES HAVE RECEIVED OVER 3 INCHES OF RAIN WHICH IS EXCEEDING FLASH FLOOD GUIDANCE. EXPECT STORMS CELLS TO FOLLOW EACH OTHER OVER THE SAME AREA THE NEXT FEW HOURS. FLASH FLOOD WARNING HAS BEEN ISSUED. BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE OVER THE SOUTHEASTERN PART OF THE CWA TODAY. A FRONT IS OVER THE AREA FROM AROUND DRESDEN TO MEMPHIS AND ONTO PINE BLUFF. UPPER TROUGH IS PROVIDING SOME LIFTING EAST OF THE FRONT. ALONG WITH THIS IS OVER 2 INCHES OF PW IN THE SE PARTS OF THE MIDSOUTH. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP FROM AROUND CLARKSDALE TO SELMER. THE LINE OF STORMS SHOULD SHIFT GRADUALLY SOUTHEAST THROUGH MORNING HOURS. THE NORTHWESTERN HALF OF THE MIDSOUTH SHOULD REMAIN DRY TODAY. THE UPPER TROUGH SHOULD MOVE EAST AND DAMPEN TONIGHT WHILE AN UPPER RIDGE EDGES CLOSER FROM THE WEST. EXPECT SHOWERS AND THUNDERSTORMS TO BE IN MIDDLE TN AND AL BY THIS EVENING. THE UPPER RIDGE WITH WARMER WINDS ALOFT WILL IMPINGE ON THE AREA SUNDAY INTO MIDWEEK. A TREND OF DRIER/HOTTER WEATHER WILL RESULT. MID TO UPPER 90S ARE LIKELY. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...FLASH FLOOD WARNING ALCORN COUNTY. MO...NONE. TN...FLASH FLOOD WARNING MCNAIRY AND HARDIN COUNTIES. && WER
Hazardous weather outlook, Jul 31, 4:00 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT SAT JUL 31 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 400 AM CDT SAT JUL 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE SOUTHEASTERN TWO THIRDS OF THE MIDSOUTH. FLASH FLOODING IS IN PROGRESS IN ALCORN...MCNAIRY...AND HARDIN COUNTIES. MORE HEAVY RAIN IS POSSIBLE SOUTHEAST OF A LINE FROM CLARKSDALE MISSISSIPPI TO DECATURVILLE TENNESSEE TODAY. .DAYS TWO THROUGH SEVEN... HOT WEATHER WILL RETURN TO THE AREA EARLY NEXT WEEK WITH HEAT INDEX VALUES IN EXCESS OF 105 DEGREES POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. RENCH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:39 AM CDT | Flash Flood Warning | MEG | Alcorn | 2 hr |
| Jul 31, 3:47 AM CDT | Flash Flood Warning | MEG | Alcorn | 58 min |
| Jul 31, 5:14 AM CDT | Flash Flood Warning | MEG | Tishomingo | 61 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.